Hail, Stevens
- When
- June 14, 6:55 AM CST
- Where
- Stevens County, 2 mi W of Chokio
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.583, -96.217
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 14, 3:00 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 AM CDT WED JUN 14 2006 .DISCUSSION... CONVECTION CONTINUES TO FIRE UP ALONG OUR SOUTHWESTERN THIRD OF CWA EARLY THIS MORNING. ACTIVITY ASSOCIATED WITH MODERATE STRENGTH VORT LOBE AND RIGHT REAR QUAD OF 90KT JET COUPLET. MODEL OF CHOICE THIS GO AROUND HAS TO BE NAM/ETA DUE TO ALMOST PINPOINT ACCURACY IN ALIGNING CURRENT CONVECTION AND PLACEMENT OF 50H RIDGE OVER INTERMOUNTAIN WEST AND 50H RIDGE DIPPING INTO GREAT LAKES REGION. USING 310K ISENTROPIC CHART ALONG WITH 700-500MB Q VECTOR CONVERGENCE TO ALIGN TIMING AND LIKELIHOOD OF PCPN FOR REMAINDER OF THE DAY. A 250MB DIVERGENCE COUPLET WILL EXIT SOUTHERN CWA BY LATE THIS MORNING. THIS SHOULD SQUELCH MUCH OF ORGANIZED PCPN...ESPECIALLY OVER SW FA. BEST CHANCE FOR SCT CONVECTION SHOULD WILL CONTINUE ACROSS FAR SOUTH CENTRAL MN INTO LATE THIS AFTERNOON...WITH ENOUGH LIFT AND MOISTURE IN PLACE TO MENTION SLT POPS INTO METRO AND PORTION OF WI ZONES DURING LATE AFTERNOON AND INTO EARLY EVENING. INCREASED TEMPS LIGHTLY INTO FRIDAY ASSOCIATED WITH INCREASED 850 TEMPS...AND MODERATE SOUTHERLY FLOW AHEAD OF SURFACE WAVE ENTERING EASTERN DAKOTAS BY 15/12Z. SLOW PROGRESSION OF SYSTEM WARRANTS MENTION OF CHANCE POPS RIGHT INTO SATURDAY. CHANCE PCPN STARTED OVER FAR WESTERN CWA TONIGHT...AS 850MB JET SETS UP NICELY ACROSS THIS REGION BY 06Z. MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS SWITCHING TO EASTERN HALF OF CWA DURING MORNING HOURS ON THURSDAY...IN ASSOCIATION WITH BEST MOISTURE VALUES...QG FORCING AND ONE VERY HEALTHY 250MB DIVERGENCE COUPLET. BEST CHANCE FOR CONVECTIVE FIREWORKS ONCE AGAIN SLATED FOR THU NIGHT...ESPECIALLY BETWEEN 06 AND 12Z...AS NOSE OF 100KT JET TREKS INTO WEST CENTRAL MN. IMPRESSIVE DIVERGENCE COUPLET SETS UP ACROSS SOUTHERN QUARTER OF MN AND EXTREME SOUTHERN WI CWA. 850MB JET EVEN STRONGER THIS TIME FRAME...SO WILL LOOK FOR VERY STRONG TO SEVERE THUNDERSTORMS FORMING ROUGHLY SOUTH OF LINE FROM MONTEVIDEO TO ST PAUL...TO DUNN WI. WITH DIRECTIONAL COMPONENT OF LOW LEVEL JET FROM SW...APPEARS ANY ORGANIZED SEVERE WEATHER THAT MATERIALIZES SHOULD BE OF A WIND AND HAIL VARIETY. COOL FRONT WEAKENS AND SLOWS APPRECIABLY ON FRIDAY...AS JET AXIS BECOMES PARALLEL TO SAME. COOL FRONT BASICALLY STALLS FROM SW MN TO NE WI LATE FRIDAY AFTERNOON...AND FINALLY BEGINS TO EXIT FAR EASTERN CWA BY LATE SATURDAY. LONGER TERM...SATURDAY THROUGH TUESDAY NIGHT UPPER AIR PATTERN WILL REMAIN IN TRANSITION AS THE NORTHERN BRANCH OF THE JET STREAM LIFTS NORTH OVR CANADA DURING THE PERIOD. LONG TERM MODELS ARE IN SOME DISAGREEMENT IN THE OVERALL SOLUTION DURING THE PERIOD. THUS CONFIDENCE IN THE FORECAST IS RATHER LOW...WITH BOTH THE SURFACE AND UPPER LEVEL FEATURES RATHER WEAK. THE LATEST GFS MAINTAINS A ZONAL FLOW OVER THE NORTHERN CONUS WITH A SERIES OF SHORT WAVE TROUGHS AND IMPLUSES PASSING OVER THE UPPER MIDWEST OVER THE WEEKEND. THE 00Z/14TH ECMWF MODEL RUN HAS THE JET STREAM FURTHER NORTH DURING THE PERIOD...WHICH WILL BRING MUCH OF THE UPPER MIDWEST INTO THE DOLDRUMS OF SUMMER. TEMPERATURES WILL BECOME THE MAIN CHALLENGE DURING THE PERIOD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && AZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 457 AM CDT WED JUN 14 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 457 AM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COOL FRONT WILL ENTER NORTHWEST MINNESOTA LATE THURSDAY EVENING. A STRONG LOW LEVEL JET COUPLED WITH STRONG UPPER ATMOSPHERIC DYNAMICS WILL PRODUCE SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...ALONG WITH A PORTION OF WEST CENTRAL WISCONSIN LATE THURSDAY EVENING AND INTO EARLY FRIDAY MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE ANTICIPATED ACROSS MOST OF THE REGION FOR THE REMAINDER OF FRIDAY...AND INTO EARLY TUESDAY...AS THE FIRST COOL FRONT SLOWLY EXITS THE REGION ON SATURDAY...AND ANOTHER SURFACE TROUGH MOVES INTO THE EASTERN DAKOTAS BY MONDAY AFTERNOON...AND STALLS OVER THE AREA ON TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. AZ
The Aberdeen radar (KABR), 172 km away, was scanning. The volume nearest the first event began at 12:53 UTC.
2 hail. Local standard time, as filed.
Hail covered the ground up to half an inch. Some small branches and leaves were removed from trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515944, 5515945.